Dilantin 125 User Reviews

Dilantin 125 - User Reviews

Dilantin 125 User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Dilantin 125 sorted by most helpful. Patient Discussions FAQs


Comment from: Kelley, 45-54 on Treatment for 10+ years (Patient) Published: July 14

I was taking before I had surgeory to remove part of a tumor in my left temporal lobe. Before the surgeory it did not clear the seizures. Once I had the surgeory I never had another seizure. I am still being told that I have to take 300 mg a day. I was down to 130mg for a year and still have not gotten a seizure. I am having to also take depression medications because of the side affects of dilantin. Neither of these are covered by insurance. I feel I am losing my money for nothing.

Related Reading: tumor | depression

Comment from: hulse27, 25-34 Female on Treatment for 10+ years (Patient) Published: May 09

I have been taking Dilantin for 17 years and have had dozens of seizures yet! I started at 300mgs a day up to 600mgs a day and have felt nothing,but dizziness,anger and major depression. The depression come in the morning, as soon as awake which turns to anger mixed with depression and I start having delusions about "Equaling the OD's", (using any means necessary) and they all seem to be violent acts ending with suicide to prevent any further depression or memory of these prior issues.

Related Reading: dizziness | suicide

Comment from: g, 19-24 Female on Treatment for less than 1 month (Patient) Published: July 30

I have constant shaking and it causes me to stutter

Comment from: rose, 55-64 on Treatment for less than 1 month (Patient) Published: June 24

This medication knocked me out - onto the floor, unconcious and gave me open itching & painful blisters on the trunk of my body in the front & back. This happened within 3 days of taking the pills. I have had pituitary problems since the knock out.

Related Reading: itching

Comment from: Cowgirlup, 35-44 on Treatment for less than 1 month (Patient) Published: February 01

I am taking extended Dilantin, my appetite is gone, nausea is here and so are migraines! I am taking the pills to please the Neurologist AND DMV. Well ok family too but am not convincinced I need them. I am dizzy from them all of the time and feel out of sorts. And I can't seem to quench my thirst. To boot I have had a gastric bypass so I shouldn't BE on anything extended as I don't absorb extended anymore because things pass thru my system too fast AND the last thing I need is a smaller appetite!! I already eat the serving of an egg as it is! This is all two weeks old for me and I spent 4 days in the hospital over my grand mal with all normal results of course and a quarter bit off tongue! Could stress do this??

Related Reading: stress

Comment from: goodtimin2, 65-74 Female on Treatment for 10+ years Published: January 04

In 1982 my wife suffered a TBI from an auto accident. She has had epilsepy since then and has always taken Dilantin; currently 100 mg 4 times daily. She also took Tegretol, but the side effects were so bad: balance control, slurred speech, double vision,etc that finally a very informed neurologist switched her to Keppra. Wow! What a great difference. She now takes, in conjunction with the Dilantin, 3,000 mg of Keppa each day (4x750). A lot of pills - but they work and the Tegretol side effects are gone. Now...Our insurance only cover 30 mg tablets of Dilantin which would require her to take over 83 tablets of Dilantin weekly compared to the 25 she now takes of the 100 mg dosage. Not fair - not realistic. Solution? Rather than paying out of pocket $62.50 for 100/100mg at our local pharmacy we order online from Canada; 400/100 mg for $59.00. Problem solved. BUT we always buy the actual Dilantin, not the generic. Living out in the boonies like we do where you either drive 30 some miles to the nearest medical facility or take your chances with 911 and the local volunteer fire department medics; we choose not to gamble with the generic after reading all the negative reviews. We also keep an emergency Diastat close by if needed. Hope this review is helpful.

Related Reading: double vision | Keppra | Diastat

Comment from: Sandilou68, 65-74 on Treatment for 10+ years Published: May 07

my mom has been taking this since 1980's. she now has non-hodgkins lymphoma at the age of 68. i do dilatian is the reason for her illness now.


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Epilepsy

Find tips and treatments to control seizures.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations